MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event investigation is in progress.A review of an image of the instrument, provided by the customer, shows the heat shrink tubing has become separated/torn from the main tube.The detached segment of shrink tubing is attached via rubber band to the main tube.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy procedure, the cadiere forceps instrument was observed to be skewed to one side and would not move.The customer tried to pull it out from the port, but it would not come out.While trying to force the cadiere forceps instrument out, the outer cover of the instrument detached and tore off.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the port incision did not need to be increased in size to remove the instrument.No functionality issue with the instrument was noted during the case.Upon final removal of the cadiere forceps instrument, the instrument's wrist was straightened, but there was resistance upon removal.The surgical staff did not notice any damage to the cannula after the event occurred.The fragment was retrieved during the same procedure, and it was visually confirmed that no fragments were left behind.No additional procedure was required to remove the fragment.No post-operative tests like an x-ray or ultrasound were performed due to the issue; the procedure was completed robotically with a backup instrument.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The instrument is not available for return.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis found the instrument to have damaged insulation on the outer main tube.The tube insulation was damaged at the bottom of the instrument near the distal end.The damage was on the distal end of the instrument and the damage insulation was returned with the instrument, but fragments could be on missing insulation.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21208630
Report Number2955842-2024-24089
Device Sequence Number20872248
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)N10171024
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-03
Device Catalogue Number478055
Device Lot NumberN10171024 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown